Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 35, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 29, 2010, 3:29 AM CST for Barton County, Russell County, Kansas. It took effect at Nov 29, 2010, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2010, 3:29 AM CST (09:29 UTC)
- In effect from
- Nov 29, 2010, 12:00 PM CST
- Expired
- Nov 29, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS73 KICT 290929 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 329 AM CST MON NOV 29 2010 ...A STRONG COLD FRONT WILL BRING GUSTY NORTHWEST WINDS TO CENTRAL KANSAS TODAY... .A STRONG COLD FRONT WILL CONTINUE TO MOVE ACROSS KANSAS TODAY AND INTO TONIGHT...WITH STRONG NORTHWEST WINDS OF 25 TO 35 MPH DEVELOPING BEHIND THE FRONT. KSZ032-047-291730- /O.NEW.KICT.WI.Y.0035.101129T1800Z-101130T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 329 AM CST MON NOV 29 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...OF STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS FOR THIS AFTERNOON AND EARLY EVENING. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUNTEN
3 follow-up statements
067 WWUS73 KICT 291752 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1152 AM CST MON NOV 29 2010 ...A STRONG COLD FRONT WILL BRING GUSTY NORTHWEST WINDS TO CENTRAL KANSAS TODAY... .A STRONG COLD FRONT WILL CONTINUE TO MOVE ACROSS KANSAS TODAY AND INTO TONIGHT...WITH STRONG NORTHWEST WINDS OF 25 TO 35 MPH DEVELOPING BEHIND THE FRONT. KSZ032-047-300000- /O.CON.KICT.WI.Y.0035.101129T1800Z-101130T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 1152 AM CST MON NOV 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...OF STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS FOR THIS AFTERNOON AND EARLY EVENING. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS
187 WWUS73 KICT 292116 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 316 PM CST MON NOV 29 2010 ...A STRONG COLD FRONT WILL BRING GUSTY NORTHWEST WINDS TO CENTRAL KANSAS LATE THIS AFTERNOON... KSZ032-047-300000- /O.CON.KICT.WI.Y.0035.000000T0000Z-101130T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 316 PM CST MON NOV 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...OF STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS FOR THIS AFTERNOON AND EARLY THIS EVENING. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
875 WWUS73 KICT 292352 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 552 PM CST MON NOV 29 2010 KSZ032-047-300100- /O.EXP.KICT.WI.Y.0035.000000T0000Z-101130T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 552 PM CST MON NOV 29 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. NORTHWEST WINDS HAVE BEEN STEADILY DECREASING OVER THE LAST COUPLE OF HOURS. EVEN THOUGH THEY WILL REMAIN GUSTY OVERNIGHT...THEY WILL FALL BELOW WIND ADVISORY CRITERIA. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:58 AM CST, 31 minutes earlier.
Area forecast discussion, Nov 29, 2:58 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 258 AM CST MON NOV 29 2010 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST IS THE CHANCE OF DRIZZLE ACROSS SE KS AND GUSTY WINDS IN CENTRAL KS TODAY. SYNOPSIS: UPPER LEVEL TROUGH CONTINUES TO PUSH ACROSS THE CENTER CONUS TODAY AS SLIGHT RIDGING MOVES THROUGH THE GREAT LAKES REGION. AT THE SURFACE...LOW PRESSURE IS CURRENTLY OVER NORTHWEST KANSAS WITH AN ASSOCIATED COLD FRONT DRAPED FROM CENTRAL NEBRASKA DOWN THROUGH WESTERN KS. TODAY: LOW LEVEL MOISTURE FROM THE GULF WILL CONTINUE TO STREAM INTO THE AREA AS A STOUT CLOUD DECK DEVELOPS MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KS. FORECAST AND BUFKIT SOUNDINGS SHOW THAT SOUTHEAST KS IS THE BEST AREA FOR DRIZZLE TO DEVELOP AFTER 12Z AND HAVE CONFIDENCE THAT THIS WILL OCCUR. CANNOT RULE OUT A TOKEN RAIN SHOWER AS WELL DURING THE AFTERNOON HOURS ACROSS SOUTHEAST KS. AS THE SURFACE LOW PRESSURE SYSTEM MOVES ACROSS CENTRAL AND NORTHEAST KS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA. BEHIND THIS FRONT...BLUSTERY NORTHERLY WINDS WILL DROP TEMPS FROM WEST TO EAST THROUGHOUT THE DAY. THESE NORTHERLY WINDS ARE MARGINAL FOR WIND ADV CRITERIA AS BOTH MODEL GUIDANCE AND BUFKIT SOUNDINGS SHOW 24-26KT WINDS ACROSS RUSSELL AND BARTON COUNTIES. AFTER COLLABORATION WITH AREA OFFICES DECIDED TO HOIST THE ADV AS STEEP LAPSE RATES BEHIND THE FRONT WILL HELP MIX WINDS DOWN FROM 850MB. TONIGHT-WEDNESDAY: AS THE UPPER LEVEL TROUGH PUSHES INTO THE GREAT LAKES REGION...NORTHWEST FLOW WILL DOMINATE THE FORECAST AREA. GUSTY NORTH WINDS AT THE SURFACE WILL CONTINUE TONIGHT WHICH WILL HELP AID IN DROPPING TEMPS DOWN INTO THE 20S. TOMORROW...NORTHERLY WINDS WILL STILL DOMINATE DROPPING BOTH HIGHS AND LOWS BELOW NORMAL. HIGH PRESSURE ACROSS TEXAS WILL BUILD ON WEDNESDAY ALLOWING FOR WINDS TO BACK TO THE WEST. THIS WILL ALLOW FOR TEMPS TO REACH NEAR NORMAL ON WED. EXTENDED: THURS-SUN UPPER LEVEL PATTERN WILL CONTINUE TO PROGRESS PUSHING THE TROUGH OUT INTO THE NE AND BUILDING A RIDGE ACROSS THE CENTER CONUS. THIS RIDGE WILL HELP CENTER A SURFACE HIGH PRESSURE OVER THE AREA. WITH SOUTHERLY WINDS PROGGED FOR FRI AND SAT...EXPECT TEMPS TO BE ABOVE NORMAL. DUNTEN && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERNS REMAINS TIMING OF LOW CLOUDS OVERNIGHT INTO MON ALONG WITH HOW LOW THEY WILL BE. LOW LEVEL MOISTURE CONTINUES TO SURGE NORTH ON GUSTY SE WINDS. MODELS ARE STILL CONSISTENT IN RAPIDLY DEVELOPING LOW CLOUDS ACROSS MUCH OF THE AREA...GENERALLY AFTER 09Z. CURRENTLY HAVE THE HIGHEST CONFIDENCE IN THE INITIAL MVFR CIGS AFFECTING LOCATIONS EAST OF THE TURNPIKE WITH KICT ON THE WESTERN FRINGES. FEEL THAT THERE WILL BE A FEW HOUR PERIOD RIGHT BEFORE THE FRONT COMES THROUGH WHERE WE MAY SEE SOME IFR CIGS AS SOME OF THE COLDER AIR FILTERS-IN. THIS WOULD GENERALLY OCCUR NEAR SUNRISE. CONFIDENCE IS STILL NOT HIGH ENOUGH TO RUN WITH A PREVAILING GROUP SO WILL ONLY ADD A TEMPO IFR CONDITIONS FOR NOW. THE FRONT IS STILL SCHEDULED TO SWING THROUGH KRSL AROUND 14Z AND KICT AROUND 19Z. AFTER THE FRONT SWINGS THROUGH CIGS SHOULD LIFT TO ABOVE MVFR LEVELS AS DRIER AIR SPILLS IN FROM THE NW. AREA PROFILERS ARE SHOWING SOUTH WINDS BETWEEN 50-60KTS AT 500M AND WILL THUS MAINTAIN WIND SHEAR IN ALL TAFS THROUGH THE OVERNIGHT HOURS AND INTO EARLY MON MORNING. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 49 23 42 21 / 10 10 0 0 HUTCHINSON 44 24 40 20 / 10 10 0 0 NEWTON 47 23 39 22 / 10 10 0 0 ELDORADO 51 23 40 21 / 10 10 10 0 WINFIELD-KWLD 52 24 43 21 / 10 10 0 0 RUSSELL 40 22 37 19 / 10 10 0 0 GREAT BEND 41 24 39 21 / 10 10 0 0 SALINA 44 22 39 18 / 10 10 10 0 MCPHERSON 45 23 39 22 / 10 10 0 0 COFFEYVILLE 60 26 45 19 / 30 10 10 0 CHANUTE 59 24 41 18 / 20 10 10 0 IOLA 58 24 40 19 / 20 10 10 0 PARSONS-KPPF 60 23 43 14 / 20 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR KSZ032-047. &&
Hazardous weather outlook, Nov 28, 5:55 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 555 PM CST SUN NOV 28 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 555 PM CST SUN NOV 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.